MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a female patient could not tolerate the starbursts after a model zxt300 18.5 diopter intraocular lens (iol) was implanted.They tried neuroadaptation and distance spectacles.Additionally, the physician noted that the lens was anatomically perfect, but the patient was just very unhappy, and was unable to drive safely at night.There was no patient anatomy issue or a product quality issue.Patient was complaining and wanted a monofocal toric lens to reduce her unwanted images at night.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and indicated that the eye affected was the right eye (od).The prior lens was bisected/discarded and a replacement lens model zct150 (18.5 diopter) lens was used.There is no defect in the lens, just rings that caused intolerable starbursts and halos.The patient reported starbursts issue on (b)(6) 2017.It was confirmed that no incision enlargement was required and no vitrectomy was performed.In addition implant and explant dates were provided and also the date when patient symptoms started.Corrected data: as a result of the additional information received the following fields have been updated from what was reported in the initial mdr: in the initial report only serious injury was indicated however with the provided explant date this field has been updated to include required intervention in the initial report the ''date of event'' of (b)(6) 2016 was listed which is also the implant date of the lens.Additional information indicated that the date of event, when patient's symptoms started was (b)(6) 2017.Date of event: (b)(6) 2017.If implanted; give date: (b)(6) 2016.If explanted; give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed because the product was not returned for evaluation.Device inspection could not be performed, therefore the reported complaint could not be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6390185
Report Number9614546-2017-00180
Device Sequence Number540679
Product Code POE
UDI-Device Identifier05050474606357
UDI-Public(01)05050474606357(17)210719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/19/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U185
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date04/20/2017
05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;